Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

August 6, 2014Rogers County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 6, 2014, 3:19 PM CDT for Rogers County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 3:19 PM CDT (20:19 UTC)
Expired
Aug 6, 2014, 3:45 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Rogers County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS84 KTSA 062019
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED AUG 6 2014

OKZ061-062045-
ROGERS OK-
319 PM CDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TALALA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUSHYHEAD AND TALALA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3660 9552 3645 9546 3642 9569 3653 9573
TIME...MOT...LOC 2019Z 246DEG 13KT 3646 9568

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:00 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 6, 3:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT WED AUG 6 2014

.DISCUSSION...
TEMPERATURES ARE SEVERAL DEGREES WARMER TODAY THAN THEY WERE
YESTERDAY AT THIS TIME EVEN WITH THE ADDITIONAL CLOUD COVER.
WE ARE BEGINNING TO SEE A FEW ISOLATED SHOWERS IN THE FAVORED
TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON IN THE MOIST AND WEAKLY CAPPED ENVIRONMENT. WILL CONTINUE
TO SEE ISOLATED SHOWERS AND THUNDERSTORMS IN THIS REGION INTO THE
EARLY EVENING HOURS. BETTER CHANCES OF SHOWERS AND THUNDERSTORMS
WILL ARRIVE LATER THIS EVENING AND INTO THURSDAY MORNING AS
THUNDERSTORMS DEVELOP IN THE VICINITY OF A FRONTAL BOUNDARY
OVER CENTRAL KANSAS AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY
SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP AGAIN FRIDAY
AND WILL CONTINUE THROUGH THE WEEKEND AS A FRONTAL BOUNDARY LINGERS
NEAR THE KANSAS/OKLAHOMA BORDER AND A SERIES OF MID-LEVEL SHORTWAVES
TRAVERSE THE AREA. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS
WILL BE IN THE VICINITY OF THE BOUNDARY ACROSS NORTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS.

ANOTHER FRONTAL BOUNDARY MAKES A RUN AT THE AREA EARLY NEXT WEEK
BEFORE WASHING OUT. HAVE KEPT TUESDAY AND WEDNESDAY DRY BUT POPS
MAY BE NECESSARY WITH THE BOUNDARY STILL IN THE AREA.

HAVE GENERALLY ACCEPTED CONSALL TEMPERATURES IN THE DAYS 4 THROUGH 7
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  75  96 /  40  20  10  20
FSM   74  94  73  97 /  30  30  10  20
MLC   75  95  75  98 /  30  20  10  20
BVO   72  96  71  95 /  50  20  10  20
FYV   72  90  71  92 /  40  40  20  30
BYV   71  88  71  92 /  40  50  20  30
MKO   74  94  73  96 /  40  30  10  20
MIO   74  93  72  93 /  60  30  20  20
F10   74  95  74  96 /  30  20  10  20
HHW   74  94  73  98 /  10  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....10
Hazardous weather outlook, Aug 6, 1:18 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT WED AUG 6 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
118 PM CDT WED AUG 6 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...AFTER 7 PM.

DANGEROUS HEAT.
	RISK...LIMITED.
 	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

THUNDERSTORMS ARE EXPECTED TO FORM LATE TODAY INTO TONIGHT IN
KANSAS AND MOVE EAST AS A CLUSTER DURING THE OVERNIGHT. SOME OF
THIS ACTIVITY MAY CLIP NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
A LIMITED RISK OF DAMAGING WINDS EXISTS WITH THE STRONGER STORMS.

HEAT INDICES ARE CLIMBING TO NEAR DANGEROUS LEVELS IN THE 100 TO
105 DEGREE RANGE ACROSS EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...

WHAT IS LEFT OF TONIGHTS THUNDERSTORM CLUSTER AS IT MOVES INTO
MISSOURI MAY AFFECT PORTIONS OF NORTHWEST ARKANSAS DURING THE
MORNING HOURS THURSDAY. IN ADDITION...OUTFLOW BOUNDARIES FROM
THESE STORMS MAY FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THURSDAY.

ALTHOUGH TEMPERATURES WILL BE NEAR OR JUST SLIGHTLY ABOVE NORMAL
FOR THE NEXT SEVEN DAYS...POOLING LOW LEVEL MOISTURE WILL PUSH
HEAT INDICES TO AROUND 100 MOST AFTERNOONS.

THUNDERSTORM CHANCES CONTINUE INTO THE WEEKEND AS A SERIES OF WEAK
IMPULSES MOVE THROUGH THE REGION AND INTERACT ALONG AN OLD
BOUNDARY WHICH WILL BE NEAR THE KANSAS AND MISSOURI BORDERS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Aug 6, 3:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED AUG 6 2014

OKZ061-062045-
ROGERS OK-
319 PM CDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TALALA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUSHYHEAD AND TALALA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3660 9552 3645 9546 3642 9569 3653 9573
TIME...MOT...LOC 2019Z 246DEG 13KT 3646 9568

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.